Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 68, NWS Buffalo, NY

August 15, 2010

NWS Buffalo, NY issued this small craft advisory at Aug 15, 2010, 4:09 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2010, 4:09 AM EDT (08:09 UTC)
Expired
Aug 15, 2010, 9:51 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WHUS71 KBUF 150809
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
409 AM EDT SUN AUG 15 2010

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON
FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER...


LOZ045-151615-
/O.NEW.KBUF.SC.Y.0068.100815T0809Z-100815T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
409 AM EDT SUN AUG 15 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


JJP
1 follow-up statement
743 
WHUS71 KBUF 151351
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EDT SUN AUG 15 2010

...WINDS AND WAVES BELOW SMALL CRAFT ADVISORY CRITERIA...

.SOUTHERLY WINDS OF 10 TO 20 KNOTS WILL PRODUCE WAVES OF 2 TO 4
FEET...

LOZ045-151500-
/O.CAN.KBUF.SC.Y.0068.000000T0000Z-100815T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
951 AM EDT SUN AUG 15 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHERLY WINDS OF 10 TO 20 KNOTS WILL PRODUCE WAVES OF 2 TO 4
FEET THIS AFTERNOON.

$$

SFM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 3:58 AM EDT, 11 minutes earlier.

Area forecast discussion, Aug 15, 3:58 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EDT SUN AUG 15 2010

.SYNOPSIS...
A SOUTHERLY FLOW OF VERY HUMID AIR AHEAD OF AN APPROACHING FRONT
WILL BRING AN INCREASING THREAT FOR SHOWERS AND A FEW THUNDERSTORMS
TO WESTERN NEW YORK TODAY AND TONIGHT WITH SOME HEAVY RAIN
POSSIBLE. DRIER AIR WILL FOLLOW THE FRONT ON MONDAY WITH HIGH
PRESSURE LEADING TO GENERALLY DRY AND PLEASANTLY WARM WEATHER
THROUGH MOST OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SUBTLE FEATURES WILL DRIVE THE FORECAST THROUGH THIS
AFTERNOON...WHICH ALWAYS MAKES FOR A TRICKY FORECAST.
NORMALLY...PRECIPITATION KEYS ON THE LOW LEVEL JET...BUT FOLLOWING
RADAR TRENDS OVER THE PAST COUPLE HOURS...IT ACTUALLY APPEARS
PRECIPITATION IS BLOSSOMING BEHIND THE STRONGEST FLOW AT 925 MB.
LOOKING AT NAM FORECAST SOUNDINGS...IT APPEARS THIS JET HAS ADVECTED
IN WARMER AND MOIST AIR JUST ABOVE THE BOUNDARY LAYER...RESULTING IN
ELEVATED CAPED BEHIND THE FRONT. STILL HAVING TROUBLE PINNING DOWN A
PHYSICAL FEATURE CAUSING PRECIPITATION...BUT TRENDS APPEAR TO MATCH
UP BEST WITH THE 850 MB TROF...WHICH CAN BE SEEN IN 00Z UPPER AIR
PLOTS. SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NE OHIO AND NW PA
APPEAR TO MATCH UP WITH THE LEADING EDGE OF THIS FEATURE.

CONSULTED A VARIETY OF MODEL SOLUTIONS...GENERALLY KEYING ON HIGHER
RES MODELS FOR THIS TIME PERIOD. WHILE NOISY...NAM12/RGEM/RUC/HRRR
DID POINT TO SOME GENERAL CONSENSUS WHICH SUPPORTS THE ABOVE
HYPOTHESIS. USING A BLEND OF THE ABOVE MENTIONED MODELS...AND
EXTRAPOLATING RADAR TRENDS...EXPECT SHOWERS AND THUNDERSTORMS TO
FIRST MOVE INTO THE SOUTHERN TIER DURING THE EARLY MORNING HOURS.
THIS AREA SHOULD DRIFT NORTH AND EAST...WITH THE MOST PERSISTENT
SHOWERS STAYING SOUTH OF THE I-90 CORRIDOR. FOLLOWING THE 850 MB
TROF...AND LEANING ON THE SLIGHTLY FASTER HRRR...EXPECT MOST OF THIS
TO EXIT EAST OF THE CWA LATE MORNING.

THE AFTERNOON FORECAST IS PERHAPS THE LOWEST CONFIDENCE PORTION
OF THE FORECAST. WE WILL BE ON THE BACK OF THE TROF FEATURE...BUT
WILL ADD DAYTIME INSTABILITY TO THE MIX...WITH A WARM AND MOIST
BOUNDARY LAYER. IT WILL ALSO BE WARM ALOFT...SO CAPES NOT AS HIGH
AS THEY COULD BE...AND MODEL CONSENSUS QPFS IS FAIRLY
UNIMPRESSIVE. MAIN THING FOR TODAY WILL BE TO WATCH FOR SURFACE
CONVERGENCE BOUNDARIES. PRESSURE GRADIENT DIMINISHES A BIT MID-
DAY...WHICH WILL PROVIDE AN OPPORTUNITY FOR THE LAKE ONTARIO
BREEZE TO GET GOING. DO FEEL THIS MAY ENHANCE CHANCES...OTHERWISE
ONLY CARRY CHANCE POPS...WITH NO STRONG READ ON WHERE LARGE AREAS
OF SHOWERS WILL FORM. THERE IS SOME INDICATION THAT WE MAY GET
BREAKS OF SUN THROUGH THE HIGH CLOUDS THIS AFTERNOON. THIS
SAID...PRECIPITABLE WATER VALUES ARE HIGH...AND WITH DAYTIME
INSTABILITY IN PLACE...SUNSHINE COULD TURN INTO A DOWNPOUR VERY
QUICKLY. SO THIS PROVIDES SOME HOPE FOR THOSE WITH OUTDOOR PLANS
THIS AFTERNOON...THOUGH A SHOWER OR THUNDERSTORM CAN CERTAINLY NOT
BE RULED OUT.

THIS EVENINGS FORECAST IS A BIT EASIER...SINCE WE DO HAVE A
BOUNDARY TO FOCUS ON IN THE COLD FRONT. FAIRLY GOOD MODEL
AGREEMENT ON TIMING...WITH THE FRONT PROGRESSING FAIRLY QUICKLY
FROM WEST TO EAST. EXPECT THIS TO FOCUS A LINE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE BOUNDARY...GENERALLY CROSSING WESTERN
NEW YORK LATE EVENING...AND THE FINGER LAKES AND NORTH COUNTRY
AFTER MIDNIGHT.

TODAY SHOULD BE ANOTHER MUGGY DAY...WITH DEW POINTS NEAR 70
EXPECTED. TWEAKED HIGHS ABOVE BIAS CORRECTED SREF BASED ON
YESTERDAY/S HIGHS...AND SOME POTENTIAL FOR SUN.

FLOOD POTENTIAL REMAINS THE MAIN CONCERN FOR TODAY AND
TONIGHT...WITH MORE ON THIS IN THE HYDROLOGY SECTION. THERE IS ALSO
A SLIGHT CHANCE OF SEVERE WEATHER TODAY. WIND FIELDS INITIALLY
UNIMPRESSIVE...WITH ISOLATED PULSE STORMS ALONG THE LAKE ONTARIO
BREEZE BOUNDARY THE MAIN THREAT FOR THIS AFTERNOON. 850 MB WINDS A
BIT STRONGER THIS EVENING...ROUGHLY 25 KTS...WHICH IS MARGINAL AT
BEST FOR ORGANIZED CONVECTION. STILL...WILL HAVE TO MONITOR AS A
LINE IS EXPECTED TO CROSS THE FORECAST AREA TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AT 12Z MONDAY...IT STILL LOOKS LIKE THE MAIN COLD FRONT WILL BE OVER
CENTRAL NEW YORK IN THE MORNING AND THEN MOVE TO THE HUDSON VALLEY
BY 18Z. IN THE 10Z-12Z TIME FRAME WILL KEEP CHC SHWR/TSTM ACROSS
AREAS FROM THE EASTERN FINGER LKS, EASTWARD, WITH THE THREAT OF ANY
LINGERING SHWRS/TSTMS ENDING EAST OF LK ONTARIO BY EARLY AFTERNOON.

EVEN THOUGH THE MODELS ARE SHOWING A DECENT MID LVL SHORT WAVE
MOVING EAST ACROSS THE LOWER LAKES IN THE MORNING, HIGH PRESSURE AT
THE SURFACE, OVER THE OHIO VALLEY, WILL BE SPREADING DRIER AIR INTO
THE REGION. EXPECT MOSTLY SUNNY SKIES IN THE MORNING IN THE WEST TO
SPREAD EASTWARD REACHING THE EASTERN LAKE ONTARIO REGION AFTER 18Z.

THE HIGH WILL BE ALSO SPREADING MORE COMFORTABLE HUMIDITY LEVELS
INTO AREAS FROM THE FINGER LKS WEST DURING THE COURSE OF THE DAY
WITH DEW PTS DROPPING INTO THE 50S. HIGHS TEMPS ON MONDAY WILL RANGE
FROM THE MID TO UPPER 70S ACROSS THE SOUTHERN TIER TO 80 TO 85
ACROSS MUCH OF THE REST OF THE AREA. IT WILL BE A BIT COOLER ACROSS
THE TUG HILL REGION WITH HIGHS THERE IN THE MID 70S.

MONDAY NIGHT...THE DEPARTING COLD FRONT WILL SLIDE OFF THE EAST
COAST...WHILE A WEAK HIGH BUILDS INTO THE LOWER LAKES AND BRINGS
DRIER AIR AND COOLER AIR TO OUR AREA. IT WILL BRING RELIEF TO AIR
CONDITIONING USAGE AS LOWS MONDAY NIGHT SHLD DROP INTO THE 50S
ACROSS MOST OF THE AREA WITH EVEN A FEW UPPER 40S ACROSS INTERIOR
SECTIONS OF THE SOUTHERN TIER.

ON TUESDAY...A WEAK SECONDARY COLD FRONT IS FORECAST TO DROP SOUTH
ACROSS THE AREA DURING THE AFTERNOON BUT IT WILL BE MOISTURE
STARVED. EXPECT THE SFC HIGH OVER THE OHIO VALLEY TO STILL KEEP THE
SKIES MOSTLY SUNNY. THE HIGH WILL KEEP FAIR WEATHER OVER THE REGION
TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE IS FORECAST TO SLIDE EAST TO NEW ENGLAND WEDNESDAY AND
IT STILL IS EXPECTED TO KEEP DRY AIR OVER THE AREA ALONG WITH
SEASONABLE TEMPERATURES WEDNESDAY AND THURSDAY. THE RISK OF A FEW
SHOWERS WILL INCREASE FRIDAY AND SATURDAY WITH A WEAK SURFACE TROUGH
FORECAST TO SET UP OVER THE LOWER LAKES AND OHIO VALLEY. THE
ANTICIPATED INCREASE IN CLOUD COVER AND CHANCE FOR SHOWERS MAY KEEP
MAX DAYTIME TEMPERATURES A LITTLE BELOW 80...A RARE OCCURRENCE FOR
THIS WARM SUMMER.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL GENERALLY BE IN PLACE THROUGH THE REMAINDER OF
THE OVERNIGHT...ALTHOUGH THERE WILL BE SOME MVFR CIGS THAT WILL
LIKELY MOVE ACROSS PARTS OF THE WRN SOUTHERN TIER BY DAYBREAK. AS OF
05Z...THE AIRMASS OVER THE REGION WAS GENERALLY STABLE BUT THE
PRESENCE OF A SUBTLE LOW LEVEL JET AND PLENTY OF LOW LEVEL MOISTURE
COULD STILL HELP TO KICK OFF A COUPLE SHOWERS. CONVECTION OVER PARTS
NE OH AND NW PA WILL LIKELY IMPACT JHW...BUT SHOULD LARGELY MISS
THE OTHER TAF SITES.

A COLD FRONT WILL BE DROPPING FROM THE UPPER GREAT LAKES ACROSS
LAKE HURON AND MICHIGAN WHILE A LOW LEVEL MOISTURE WILL CONTINUE
TO INCREASE OVER WESTERN AND NORTH CENTRAL NEW YORK. WHILE SHOWERS
WILL BE POSSIBLE AT JUST ABOUT ANYTIME...CIGS SHOULD REMAIN AT
VFR LEVELS. THERE WILL BE THE CHANCE FOR SOME
THUNDERSTORMS...MAINLY IN THE AFTERNOON AND AGAIN LATER THIS EVENING
WITH THE ACTUAL FROPA. CIGS SUNDAY SHOULD GENERALLY BE IN THE
VICINITY OF 4000 FT BUT WILL LIKELY DROP TO 2500 FT IN ANY
DIURNALLY DRIVEN THUNDERSTORM.

OUTLOOK...
MONDAY...LINGERING MVFR POSSIBLE EAST...VFR BY AFTERNOON.
MONDAY NIGHT THROUGH THURSDAY...GENERALLY VFR.

&&

.MARINE...
WINDS MARGINAL TO SCA IN MOST LOCATIONS...BUT SOUTHERLY FLOW
GENERALLY UNFAVORABLE FOR WAVES IN OUR WATERS. THE EXCEPTION IS
NORTHEASTERN PORTIONS OF LAKE ONTARIO...WHERE WE WILL HOIST A SMALL
CRAFT ADVISORY FOR TODAY. NOT ALL WATERS WILL REACH 4 FT...BUT
EXPECT WAVES TO BUILD QUICKLY AS YOU GET FURTHER OFFSHORE AND NORTH
IN THE LAKE...WITH PR EDWARD SHOWING 4 FT WAVES AT 300 AM.
WINDS/WAVES SUBSIDE THIS EVENING...BUT WILL PICK UP AGAIN BEHIND THE
BOUNDARY. MARGINAL...BUT MAY NEED HEADLINES IN SOME OF OUR WATERS ON
MONDAY IN A SW FLOW.

&&

.HYDROLOGY...
00Z BUFFALO SOUNDING HAD 1.82 INCHES IN PRECIPITABLE WATER...WHICH
IS FAIRLY IMPRESSIVE CONSIDERING ITS NOT CONTAMINATED BY
CONVECTION. EXPECT PW VALUES TO MAINTAIN NEAR 2 INCHES AHEAD OF
THE FRONTAL BOUNDARY. ANOTHER INGREDIENT IS THE FAIRLY LIGHT 700
MB WINDS WHICH ARE IN PLACE FROM AROUND 09Z TO 21Z TODAY...WITH A
FLOW AVERAGING LESS THAN 15 KTS DURING THIS TIME. THESE ARE THE
TWO INGREDIENTS FOR HEAVY PRECIPITATION POTENTIAL.

RECENT DRY WEATHER OF LATE IS KEEPING FLASH FLOOD GUIDANCE ON THE
LOW SIDE. BLENDING THIS...WITH LOCAL TERRAIN...AM LOOKING FOR
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IN AN HOUR AND A HALF IN
THE MORE MOUNTAINOUS TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES
REGION...WITH NEARLY 3 INCHES IN 1.5 HRS NEEDED NEAR THE LAKE
SHORES WHERE TERRAIN IS MORE FLAT. DESPITE DRY WEATHER...WILL ALSO
WATCH THE METRO AREAS...WHERE 2 INCHES WOULD ALSO CAUSE ISSUES.

THIS SAID...WHILE THE POTENTIAL IS IN PLACE...STILL WILL NEED A
FEATURE TO KEY THE CONVECTION. FOLLOWING ABOVE DISCUSSION...INITIAL
FOCUS WILL BE ON THE SOUTHERN TIER TO THE FINGER LAKES THIS
MORNING...WHERE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE IN.
WHILE CONFIDENCE FALLS JUST SHY OF WATCH CRITERIA...WILL MONITOR
AND ADJUST WITH RADAR TRENDS. BEYOND THIS...SEE THE NEXT BEST
POTENTIAL ALONG THE LAKE ONTARIO BREEZE...WHERE TRAINING CELLS IS
POSSIBLE. HOWEVER...IT WILL TAKE MORE RAIN TO CAUSE PROBLEMS IN
THESE REGIONS. THIS SAID...ANY CELL THAT DEVELOPS THROUGH LATE
AFTERNOON SHOULD BE A RELATIVELY SLOW MOVER...WARRANTING SOME
ATTENTION. THIS WILL RESULT IN AT LEAST SOME POTENTIAL FOR FLASH
FLOODING CWA-WIDE...THOUGH UNCERTAINTY IN TIMING AND LOCATION
LIMITS THE UTILITY OF A FLASH FLOOD WATCH AT THIS TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LOZ045.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJP
LONG TERM...TJP
AVIATION...APFFEL/RSH
MARINE...APFFEL/JJP
HYDROLOGY...APFFEL
Hazardous weather outlook, Aug 14, 5:46 AM EDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
546 AM EDT SAT AUG 14 2010

NYZ001>008-010>014-019>021-085-151000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
546 AM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY AND SUNDAY NIGHT...A VERY WARM AND HUMID AIR MASS WILL BE
IN PLACE OVER THE REGION. A COLD FRONT OVER THE CENTRAL GREAT
LAKES SUNDAY MORNING IS FORECAST TO MOVE SLOWLY EAST. IT WILL
BRING AN INCREASING THREAT OF THUNDERSTORMS FROM WEST TO EAST
ACROSS THE AREA...ESPECIALLY DURING THE COURSE OF THE AFTERNOON
AND SUNDAY NIGHT.

THE STORMS ARE EXPECTED TO BE SLOW MOVERS...SO THERE IS THE
POTENTIAL FOR SOME OF THE STORMS TO PRODUCE LOCALLY VERY HEAVY
RAIN THAT COULD CAUSE FLOODING.

THE THREAT COULD CONTINUE INTO MONDAY MORNING OVER THE EASTERN
LAKE ONTARIO COUNTIES AS THE COLD FRONT MOVES ACROSS CENTRAL NEW
YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-151000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
546 AM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJP

In the hours before

Special weather statement, Aug 15, 2:49 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
249 AM EDT SUN AUG 15 2010

NYZ019>021-151000-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
249 AM EDT SUN AUG 15 2010

AT 245 AM...NATIONAL WEATHER SERVICE RADAR SHOWED SCATTERED
SHOWERS ACROSS THE SOUTHERN TIER. EXPECT THESE SHOWERS TO INCREASE
IN COVERAGE AND INTENSITY DURING THE EARLY MORNING HOURS. SHOWERS
AND EMBEDDED THUNDERSTORMS WILL BRING HEAVY RAINFALL TO SOME
LOCATIONS IN THE SOUTHERN TIER...BETWEEN 400 AM AND 600 AM. RAINFALL
RATES IN EXCESS OF AN INCH AN HOUR ARE POSSIBLE. MOTORISTS SHOULD
BE ALERT FOR PONDING OF WATER IN ROADWAYS.

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 3:27 PM EDTSmall Craft AdvisoryBUF55 hr
Aug 15, 6:15 PM EDTSpecial Marine WarningBUF60 min

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.